Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 130, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 16, 1997, 11:50 PM CDT for Daviess County, Grundy County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1997, 11:50 PM CDT (04:50 UTC)
- Expired
- Aug 17, 1997, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Daviess County, MO, Grundy County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4616 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 170450 RRA
SVRMCI
MOC061-079-170530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1150 PM CDT SAT AUG 16 1997
* SEVERE THUNDERSTORM WARNING FOR
DAVIESS COUNTY - NORTHWEST MISSOURI
GRUNDY COUNTY - NORTH CENTRAL MISSOURI
* UNTIL 1230 AM CDT
* SOME LOCATIONS AFFECTED
JAMESPORT BY 1200 AM
EDINBURG BY 1200 AM
TRENTON BY 1210 AM
* AT 1148 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR JAMESON MOVING EAST AT 35 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT WIND GUSTS TO 75 MPH OR
HIGHER AND HAIL TO 1 INCH IN DIAMETER OR LARGER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMA|GING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
JULYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:45 PM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Aug 16, 2:45 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 245 PM CDT SAT AUG 16 1997 MAIN FCST CONCERNS ARE POPS TONIGHT AND POPS/TEMPS SUN. SFC FNT HAS BCM QSTNRY ACRS SE NEB/SW IA...WITH GOOD MSTR POOLING ALG/S OF FNT. MODIFIED SOUNDING SHOWS CAPES AOA 5000 J/KG ACRS XTRM NW MO. WITH DECENT LLVL JET AND SOME MIDLVL FLOW...ONLY REAL QUESTIONS ARE WHEN AND WHERE CNVCTN WILL BREAK CAP. ACCAS SHOWING UP ON VSBL STLT AIMING AT AND JUST NORTH OF KMCI...NEAR NOSE OF LLVL THTE RIDGE. MAIN THREAT TONIGHT IS PROBABLY HEAVY RAIN...ALTHOUGH COULD EASILY SEE SOME LG HAIL/DMGG DOWNBURST-TYPE WINDS. XPCT FRONT TO MAKE VERY LITTLE PROGRESS UNTIL AFT S/WV NOW IN NRN OK PASSES THROUGH. ETA MDL RIPS SFC LOW OVER SW KS ALONG WITH IT...BUT THINK NGM/AVN SOLN MORE LIKELY...WITH SLIGHTLY SLOWER FNTL MVMT. WITH LIMITED CNVCTV POTL NW OF THE BOUNDARY...WL TRIM POPS AND ADD AM WORDING. REST OF PD IS INTERIM UNTIL NEXT IN WV SERIES REACHES THE AREA SOMETIME MON NT/TUE. .EAX...NONE. JHV
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 39 min |
| Aug 16, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.